All my plans for a productive, healthy weekend were chucked out the window. I’m sick. I can’t even remember the last time I was sick, least of all during the summer! Saturday I was only feeling a little “off”, so we ran around the city in the new car (!!) doing errands. Sunday… ugh. I literally spent the entire day on the couch, curled up with a huge glass of water and a box of tissues. Being vertical long enough to go to the washroom or make something to eat was painful, I was so congested.
Today I woke up feeling well enough to come to work, but we’ll see if that lasts. This is what I get for being less strict about taking my multivitamin. My asthma medication makes me a little more susceptible to colds and the flu than a “healthy” person. Taking a multivitamin, eating enough fruit and veg, and drinking lots of water tend to keep me healthy. Lately I’ve been slack on the MV, and now I’m suffering for it!
When I get sick, I’ve got to be careful what medications I take, lest they interfere with my asthma meds. Mostly this means I can’t take anything with a cough suppressant, because that could risk suppressing my “normal” cough, and sending me into a flare. So, after work today I’ll be making a trip to the pharmacy to refill my meds, and see what the pharmacist recommends to get me better.
As I’ve been researching online what I *might* be able to take this time around, I found some interesting information about the side effects of my main medication (Flovent HFA). While weight gain is listed as a “rare” side effect in the patient literature from the manufacturer, what I’ve been reading online suggests that it may not be as rare as it was thought. When I switched from my previous, less effective medication (Qvar) to Flovent, I put on about 15lbs. I attributed it to not being very active that fall, but perhaps it was a combination of the two. Perhaps this explains why my losses have been s-l-o-w even when I’m 100% “on” as well. Certainly worth talking to my doctor about next visit!
Filed under: dieting, health | Leave a Comment